Call Recovery Ranger for help today. +1-866-256-2052 Helpline Information

What Drugs Cause Sweating?

Mark Halsey
Chief Editor of - Cleanbreak Recovery

Mark Halsey is a licensed therapist, founder, and chief editor of Clean Break Recovery. With over a decade of addiction treatment experience, Mark deeply understands...Read more

Sweating is the body’s natural way of cooling itself down, but when it is caused by certain drugs, it can be indicative of a serious issue. If you are taking drugs and find yourself sweating excessively, it is important to understand what drugs may be causing the issue. In this article, we will discuss what drugs can cause sweating and other potential side effects.

What Drugs Cause Sweating?

What Drugs Can Lead to Excessive Sweating?

Sweating is a normal bodily function that helps regulate body temperature. But in some cases, people may experience excessive sweating due to certain drugs they are taking. This type of sweating is called drug-induced hyperhidrosis. It is important to be aware of the drugs that can potentially cause excessive sweating so that any changes in sweating patterns can be monitored and reported to a doctor.

Drugs that can lead to excessive sweating include antidepressants, anticonvulsants, antipsychotics, beta-blockers, and certain hormones. Antidepressants such as fluoxetine, paroxetine, and sertraline can lead to increased sweating. Anticonvulsants like gabapentin, topiramate, and phenytoin can also increase sweating. Antipsychotics like risperidone, olanzapine, and clozapine may also cause excessive sweating. Beta-blockers, which are used to treat heart conditions, may lead to increased sweating as well. And certain hormones, such as those taken to treat menopause symptoms, may also cause excessive sweating.

How to Treat Drug-Induced Hyperhidrosis

If a person is experiencing excessive sweating caused by a drug they are taking, they should talk to their doctor right away. The doctor can assess the person’s symptoms and determine if the drug is the cause of the sweating. Depending on the severity of the sweating, the doctor may suggest changing the dosage or switching to a different medication.

In some cases, the doctor may recommend a topical antiperspirant to help reduce sweating. There are certain antiperspirants that are specifically designed to be used on the face. These antiperspirants are available over-the-counter and may help reduce sweating.

If the sweating is severe, the doctor may recommend a procedure called botox injections. Botox injections are done in a doctor’s office and can help reduce sweating for up to several months.

Other Causes of Excessive Sweating

In addition to drugs, there are other potential causes of excessive sweating. Stress and anxiety can lead to increased sweating, as can certain medical conditions such as hyperthyroidism, menopause, and diabetes. It is important to be aware of any changes in sweating patterns and to talk to a doctor if there is a concern.

It is also important to note that some people may naturally sweat more than others. People who are overweight or have a higher body mass index may sweat more than those who are at a healthy weight. This is because the body has to work harder to regulate its temperature.

Tips for Reducing Sweating

There are a few things that people can do to help reduce sweating. Wearing loose-fitting clothes made of breathable fabrics can help keep the body cool. Staying hydrated and avoiding caffeine and alcohol can also help reduce sweating.

Taking a lukewarm shower before bed can help reduce sweating while sleeping. And using an antiperspirant at night can help reduce sweating during the day.

Conclusion

Sweating is a normal bodily function, but in some cases, people may experience excessive sweating due to certain drugs they are taking. It is important to be aware of the drugs that can potentially cause excessive sweating so that any changes in sweating patterns can be monitored and reported to a doctor. If a person is experiencing excessive sweating, they should talk to their doctor right away. Other potential causes of excessive sweating include stress and anxiety, certain medical conditions, and being overweight. There are a few things that people can do to help reduce sweating, such as wearing loose-fitting clothes, staying hydrated, and using an antiperspirant.

Few Frequently Asked Questions

What Types of Drugs Cause Sweating?

Certain drugs can cause increased sweating in some people. Stimulant drugs like amphetamines, cocaine, and caffeine can cause an increase in body temperature, which can lead to increased sweating. Opioid drugs like oxycodone and morphine can also cause sweating as a side effect. Certain antidepressants and antipsychotics can also cause sweating, as can some antibiotics and antifungals.

What Are the Symptoms of Drug-Induced Sweating?

The symptoms of drug-induced sweating can vary from person to person, but typically include excessive sweating, often in areas of the body where sweat normally does not occur. Other symptoms can include flushing of the skin, feeling hot or clammy, and increased heart rate.

What Can I Do to Reduce Drug-Induced Sweating?

If you are experiencing excessive sweating as a result of taking a drug, you should consult your doctor. They may be able to adjust the dose or switch you to a different drug that does not cause sweating. In some cases, anticholinergic drugs like glycopyrrolate can be used to reduce sweating.

Are There Any Long-Term Effects of Drug-Induced Sweating?

In most cases, drug-induced sweating is a short-term side effect that goes away once the drug is stopped or the dose is adjusted. However, in some cases, long-term effects can occur, such as skin irritation, infection, and dehydration.

When Should I Seek Medical Attention for Drug-Induced Sweating?

If you are experiencing excessive sweating and you think it may be related to a drug you are taking, you should seek medical attention. Your doctor can help you determine the cause of the sweating and make any necessary adjustments to your medication.

Can Non-Prescription Drugs Cause Sweating?

Yes, some non-prescription drugs can cause sweating as a side effect. Common non-prescription drugs that can cause sweating include decongestants, diet pills, and over-the-counter pain medications. If you are experiencing excessive sweating after taking any non-prescription drug, you should consult your doctor.

A new medicine could bring an end to embarrassing excessive sweating

Sweating is a normal bodily function, but excessive sweating can be caused by certain drugs. Some of these drugs are stimulants, such as cocaine and amphetamines, as well as certain antidepressants, antipsychotics, and chemotherapy drugs. While it is important to talk to your doctor if you experience excessive sweating as a side effect of taking any of these drugs, it is also important to be mindful of the potential side effects of any drug you are taking. By being aware of the potential side effects, you can help ensure that you remain healthy and safe.

Mark Halsey is a licensed therapist, founder, and chief editor of Clean Break Recovery. With over a decade of addiction treatment experience, Mark deeply understands the complex needs of those struggling with addiction and utilizes a comprehensive and holistic approach to address them. He is well-versed in traditional and innovative therapies, including cognitive-behavioral therapy, motivational interviewing, and mindfulness-based interventions.

More Posts

Leave a Comment